Hail, Latimer
- When
- April 26, 3:20 PM CST
- Where
- Latimer County, 4 mi N of Yanush
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.758, -95.320
On the afternoon of the 26th, a frontal boundary began to lift north out of Texas with surface low pressure developing on the front over southeastern Oklahoma. Severe thunderstorms developed within the moist and unstable air mass near and north of the frontal boundary, producing large hail up to golfball size and a brief tornado.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
On the afternoon of the 26th, a frontal boundary began to lift north out of Texas with surface low pressure developing on the front over southeastern Oklahoma. Severe thunderstorms developed within the moist and unstable air mass near and north of the frontal boundary, producing large hail up to golfball size and a brief tornado.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 26, 3:13 PM CST, 7 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
413 PM CDT TUE APR 26 2011
.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS
SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS WELL NORTH OF A WARM
FRONT THAT EXTENDS FROM TEXARKANA TO JUST SOUTH OF DALLAS. THESE
STORMS WILL CONTINUE TO INCREASE IN COVERAGE AND INTENSITY OVER
THE NEXT FEW HOURS AS THEY SPREAD NORTH AND EAST AND WILL POSE
MAINLY AN ELEVATED HAIL THREAT.
THE WARM FRONT IS LIKELY TO MOVE A BIT FURTHER NORTH THIS EVENING
AND THE THREAT FOR SIGNIFICANT SEVERE WEATHER INCLUDING TORNADOES
IN FAR SOUTHEAST OKLAHOMA WILL HINGE ON JUST HOW FAR NORTH THE
FRONT CAN GET. THE CONSENSUS OF THE MODELS IS TO KEEP THE FRONT
SOUTH OF OUR FORECAST AREA BUT AT LEAST SOUTHERN PARTS OF CHOCTAW
COUNTY MAY BE CLOSE ENOUGH TO THE FRONTAL BOUNDARY TO RUN THE RISK
OF A TORNADIC SUPERCELL.
SURFACE LOW WILL TRACK FROM NEAR THE RED RIVER INTO CENTRAL
ARKANSAS WEDNESDAY MORNING. SHOWERS AND THUNDERSTORMS WILL
BECOME MORE FOCUSED IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
LATE TONIGHT AND WEDNESDAY MORNING WITH A CONTINUED THREAT OF AT
LEAST MARGINALLY SEVERE HAIL THROUGH LATE TONIGHT. WILL KEEP THE
FLASH FLOOD WATCH AS IS FOR NOW AS SOME PLACES MAY RECEIVE AN INCH
OF RAIN ON TOP OF ALREADY SATURATED AND IN SOME CASES FLOODED
GROUND.
SHOWERS AND THUNDERSTORMS WILL BE ENDING WEDNESDAY AFTERNOON
FOLLOWED BY CLEARING SKIES AND COOL TEMPERATURES WEDNESDAY NIGHT.
DRY WEATHER WITH A WARMING TREND WILL BE THE RULE THURSDAY THROUGH
FRIDAY BEFORE RAIN CHANCES RETURN SATURDAY AS A FRONTAL BOUNDARY
APPROACHES THE AREA.
SEVERE WEATHER WILL AGAIN BE POSSIBLE SATURDAY AFTERNOON AND
EVENING AS THE FRONT MOVES INTO THE AREA. THE MODELS ARE TRENDING
TOWARDS A STRONGER UPPER SYSTEM HOLDING BACK IN THE SOUTHWEST U.S.
THIS WILL RESULT IN A SLOWING OF THE FRONTAL BOUNDARY AND A
POTENTIAL SIGNIFICANT RAIN EVENT FOR PARTS OF THE AREA SATURDAY
NIGHT AND SUNDAY.
DRY WEATHER WILL RETURN EARLY NEXT WEEK WITH TEMPERATURES RUNNING
SEVERAL DEGREES BELOW NORMAL FOR EARLY MAY.
STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 52 59 43 75 / 60 50 0 0
FSM 57 59 42 74 / 70 50 0 0
MLC 55 62 40 75 / 60 40 0 0
BVO 49 59 39 75 / 60 50 0 0
FYV 51 57 38 69 / 70 60 0 0
BYV 52 57 40 69 / 70 60 0 0
MKO 52 59 40 74 / 70 50 0 0
MIO 51 59 41 71 / 60 50 0 0
F10 52 59 41 75 / 60 50 0 0
HHW 61 65 42 76 / 60 40 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR OKZ066-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...14
LONG TERM....05
PLATEHAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1258 PM CDT TUE APR 26 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1258 PM CDT TUE APR 26 2011
...HIGH IMPACT SEVERE WEATHER EXPECTED AND HISTORIC FLOODING ONGOING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...SIGNIFICANT.
AREA...SOUTH OF A LINE FROM MCALESTER TO FORT SMITH.
ONSET...AFTER 6 PM.
AREA AT GREATEST RISK...CHOCTAW AND SOUTHERN PUSHMATAHA COUNTIES.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...ALONG AND SOUTH OF INTERSTATE 44.
ONSET...AFTER 6 PM.
AREA AT GREATEST RISK...SOUTH OF INTERSTATE 40.
FLASH FLOOD.
RISK...ELEVATED.
AREA...ALONG AND SOUTH OF INTERSTATE 44.
ONSET...AFTER 6 PM.
RIVER FLOOD.
RISK...CRITICAL.
AREA...RIVERS CURRENTLY IN MAJOR FLOOD AND AT OR NEAR
HISTORIC LEVELS.
ONSET...ONGOING.
DISCUSSION...
A DANGEROUS AND LIFE THREATENING SEVERE WEATHER EVENT IS
ANTICIPATED THIS EVENING AND OVERNIGHT...POTENTIALLY IMPACTING
PARTS OF SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. SUPERCELL
STORMS WILL DEVELOP NEAR SOUTHEAST OKLAHOMA AND SPREAD NORTHEAST THIS
EVENING. THE ENVIRONMENT WILL BE FAVORABLE FOR LONG TRACK AND
DAMAGING TORNADOES WITH THESE STORMS. A WARM FRONT LOCATED OVER
NORTHEAST TEXAS AT MID AFTERNOON WILL BE NEAR THE RED RIVER BY
THIS EVENING...WHILE A STRONG MID LEVEL JET STREAK PASSES OVER THE
AREA LEADING TO THE INITIAL THREAT OF SEVERE WEATHER.
THE SEVERE WEATHER POTENTIAL WILL CONTINUE TO INCREASE INTO
THE OVERNIGHT HOURS AS YET ANOTHER MID LEVEL JET STREAK
MOVES INTO THE SOUTHERN PLAINS. AS THIS OCCURS THE WARM FRONT
WILL LIFT FURTHER NORTHWARD INTO SOUTHEAST OKLAHOMA...AND POSSIBLY
INTO WEST CENTRAL ARKANSAS...THOUGH THE TERRAIN OF SOUTHEAST
OKLAHOMA WILL COMPLICATE THE FRONTAL LOCATION. ADDITIONAL SEVERE
STORMS WILL DEVELOP BY LATE EVENING INTO THE OVERNIGHT HOURS WITH
TORNADOES LIKELY IN VICINITY OF THE WARM FRONT. THE TORNADIC RISK
WILL DIMINISH NORTH OF THE WARM FRONT...HOWEVER SEVERE ELEVATED
THUNDERSTORMS WILL REMAIN LIKELY WITH VERY LARGE HAIL BEING THE
PRIMARY RISK.
FLASH FLOODING AND RIVER FLOODING WILL AGAIN BE WORSENED BY
THE EVENING AND OVERNIGHT THUNDERSTORMS. A FLASH FLOOD
WATCH REMAINS IN EFFECT...AND ANY ADDITIONAL RAINS WILL
QUICKLY PRODUCE DANGEROUS IMPACTS ACROSS EAST CENTRAL OKLAHOMA
INTO FAR NORTHWEST ARKANSAS. ALSO...HISTORIC FLOODING IS
ONGOING ALONG SOME LARGER RIVERS...AND THESE HIGH WATER
LEVELS WILL BE SLOW TO DECREASE WITH THE EXPECTED RAINS
LATER TODAY AND TONIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK WILL BE REQUIRED.
ALL COMMUNICATION CHANNELS SHOULD BE UTILIZED INCLUDING
RADIO AND INTERNET SERVICES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...HIGH WIND POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SUNDAY THROUGH MONDAY...NO HAZARDS.
EXTENDED DISCUSSION...
SEVERE THUNDERSTORMS MAY BE ONGOING EARLY WEDNESDAY...WITH POTENTIAL
FOR THUNDERSTORMS TO REDEVELOP LATER IN THE DAY WEDNESDAY BENEATH
THE PASSING UPPER STORM CENTER. STRONG SOUTHERLY WINDS WILL RETURN
FRIDAY WITH THUNDERSTORM CHANCES RETURNING ON SATURDAY...WHEN THE
NEXT COLD FRONT WILL PASS THROUGH THE AREA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
107 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM FLOOD 1 W BEAVER 36.47N 93.79W
04/26/2011 CARROLL AR TRAINED SPOTTER
BRIDGE ON STATE HIGHWAY 187 THAT GOES OVER BUTLER CREEK
HAS BEEN WASHED OUT. CREWS ARE WORKING TO REPAIR THE
DAMAGE.
&&
KAHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
355 PM CDT TUE APR 26 2011
OKZ076-262130-
LE FLORE OK-
355 PM CDT TUE APR 26 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN LE FLORE
AT 356 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER LE FLORE
COUNTY...MOVING NORTH AT 45 MPH..
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL.
LAT...LON 3456 9464 3495 9454 3492 9444 3462 9445
3452 9445 3451 9447
TIME...MOT...LOC 2056Z 199DEG 39KT 3463 9452
LACYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
419 PM CDT TUE APR 26 2011
OKZ073-075-262200-
LATIMER OK-PITTSBURG OK-
419 PM CDT TUE APR 26 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
PITTSBURG AND NORTHWESTERN LATIMER
AT 419 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF ASHLAND...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MCALESTER...KIOWA...PITTSBURG...
BLANCO...ASHLAND...SAVANNA...DOW...HAYWOOD...BACHE...ALDERSON...
KREBS...ARPELAR...BLOCKER AND INDIANOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL.
LAT...LON 3468 9589 3468 9605 3470 9610 3479 9610
3519 9587 3520 9583 3500 9545 3460 9588
3461 9589
TIME...MOT...LOC 2119Z 215DEG 41KT 3475 9598PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
420 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HAIL 8 S CHLOETA 36.31N 94.97W
04/25/2011 M1.25 INCH DELAWARE OK TRAINED SPOTTER
0300 PM HAIL BLANCO 34.75N 95.77W
04/25/2011 E1.00 INCH PITTSBURG OK PUBLIC
PEA UP TO QUARTER SIZE.
0316 PM FLASH FLOOD 3 SE FAYETTEVILLE 36.03N 94.12W
04/25/2011 WASHINGTON AR BROADCAST MEDIA
SEVERAL ROADS SOUTHEAST SIDE OF FAYETTEVILLE FLOODED.
WATER ENTERING INTO HOMES IN THE STONEBRIDGE MEADOWS
SUBDIVISION ON RIVER MEADOWS DRIVE SOUTH OF GOFF FARM
ROAD. ANOTHER AREA WITH WATER ENTERING HOMES WAS AT THE
INTERSECTION OF GOFF FARM ROAD AND CHERRY HILLS DRIVE.
0330 PM FLASH FLOOD BLANCO 34.75N 95.77W
04/25/2011 PITTSBURG OK PUBLIC
MANY STREETS FLOODED.WATER RAN OVER HIGHWAY 63.
0410 PM TSTM WND DMG SNOW 34.40N 95.41W
04/25/2011 PUSHMATAHA OK PUBLIC
TREE DAMAGE. ONE TREE BLOWN DOWN ONTO MOBILE HOME.
0412 PM HAIL FINLEY 34.33N 95.49W
04/25/2011 E0.88 INCH PUSHMATAHA OK PUBLIC
0445 PM FLASH FLOOD WINSLOW 35.80N 94.13W
04/25/2011 WASHINGTON AR POST OFFICE
COUNTY ROADS COVERED BY WATER. LOW BRIDGES ALSO UNDER
WATER.
0445 PM HEAVY RAIN 3 W ELKINS 36.00N 94.06W
04/25/2011 E7.00 INCH WASHINGTON AR STORM CHASER
AN ADDITIONAL 7 INCHES HAS BEEN MEASURED BETWEEN 8 PM
SUNDAY EVENING TO 445 PM MONDAY AFTERNOON.
0500 PM FLASH FLOOD WITTER 35.94N 93.68W
04/25/2011 MADISON AR POST OFFICE
WATER OVER HIGHWAY 23 SOUTH OF WITTER.
0500 PM FLASH FLOOD 3 N CHESTER 35.72N 94.18W
04/25/2011 CRAWFORD AR POST OFFICE
SEVERAL WASHED OUT COUNTY ROADS AND SOME SMALL BRIDGES
BETWEEN CHESTER AND WINSLOW.
0515 PM FLASH FLOOD PETTIGREW 35.82N 93.65W
04/25/2011 MADISON AR POST OFFICE
WATER OVER SEVERAL ROADS IN TOWN.
0525 PM FLASH FLOOD 3 SW HOGEYE 35.89N 94.31W
04/25/2011 WASHINGTON AR LAW ENFORCEMENT
*** 1 FATAL *** REPORT FROM SHERIFFS OFFICE OF VEHICLE
SWEPT AWAY BY RAPIDLY MOVING WATER ACROSS HIGHWAY 265
SOUTH BETWEEN HUBBARD ROAD AND ONDA MOUNTAIN ROAD IN
SOUTHERN WASHINGTON COUNTY. DRIVER EXITED VEHICLE AFTER
IT STALLED AND WAS WASHED DOWNSTREAM BY THE HIGH WATER.
0216 PM HAIL BOSWELL 34.03N 95.87W
04/26/2011 E1.00 INCH CHOCTAW OK PUBLIC
ALSO VERY GUSTY...BUT NO DAMAGE.
&&
POST STORM REPORTS FROM MONDAY.
SAAThe Western Arkansas radar (KSRX), 105 km away, was scanning. The volume nearest the first event began at 21:20 UTC.
24 hail, 3 thunderstorm wind, 1 tornado. Local standard time, as filed.
Several large trees were uprooted by strong thunderstorm winds.
Several trees were blown down by strong thunderstorm wind.
Thunderstorm wind gusts of up to 70 mph were estimated.
A brief tornado developed over open country and was witnessed by several people. The tornado resulted in no known damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyThe tornado archive for Oklahoma, 2011Warnings in Oklahoma, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 297583, 297584, 297585, 297586, 297587, 297588, 297589, 297590, 297591, 297592, 297593, 297594, 297595, 297596, 297597, 297598, 297599, 297600, 302348, 297601, 297602, 297604, 297605, 297606, 297607, 297608, 297609, 297610.